Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 430, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 26, 2006, 5:33 PM CDT for Marshall County, Kentucky. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2006, 5:33 PM CDT (22:33 UTC)
- Expired
- Jun 26, 2006, 6:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Marshall County, KY
The radar
The Paducah radar (KPAH), 48 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:33 PM CDT | HAIL 0.88 | Benton, KY | NICKEL SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 262233
SVRPAH
KYC157-262315-
/O.NEW.KPAH.SV.W.0430.060626T2233Z-060626T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
533 PM CDT MON JUN 26 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN WESTERN KENTUCKY.
* UNTIL 615 PM CDT.
* AT 528 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR BENTON...AND MOVING EAST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE PALMA...DRAFFENVILLE AND AURORA.
LAT...LON 3679 8841 3696 8841 3697 8832 3697 8831
3697 8825 3698 8825 3692 8820 3691 8820
3687 8817 3676 8812
$$1 follow-up statement
000
WWUS53 KPAH 262247
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
547 PM CDT MON JUN 26 2006
KYC157-262315-
/O.CON.KPAH.SV.W.0430.000000T0000Z-060626T2315Z/
MARSHALL KY-
547 PM CDT MON JUN 26 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR MARSHALL COUNTY IN WESTERN KENTUCKY...
AT 543 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING NICKEL SIZE HAIL NEAR BENTON. THIS STORM WAS
MOVING EAST AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE AURORA.
LAT...LON 3679 8841 3696 8841 3697 8832 3697 8831
3697 8825 3698 8825 3692 8820 3691 8820
3687 8817 3676 8812
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:51 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 26, 2:51 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 251 PM CDT MON JUN 26 2006 .DISCUSSION... MAIN FORECAST ISSUE REMAINS NEAR DAILY SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE WEEK. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER THE EASTERN HALF OF ILLINOIS IN RESPONSE TO AN UPPER-LEVEL LOW DROPPING SOUTHWARD THROUGH IOWA AND NORTHWEST ILLINOIS. THIS LOW IS EXPECTED TO CONTINUE DROPPING SOUTHWARD TONIGHT...FILLING AS IT DOES SO. THE COLD POOL OF AIR IN ASSOCIATION WITH THE LOW PAIRED WITH AMPLE SURFACE-BASED INSTABILITY WILL KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS ALIVE THIS EVENING. WITH THE LOSS OF DIURNAL HEATING...THE STORMS SHOULD BECOME MORE SPORADIC AS THE NIGHT PROGRESSES...BUT WE STILL CANNOT RULE OUT AN ISOLATED STORM OR TWO. THE PATTERN WITH AN UPPER-LEVEL TROUGH OVER THE EASTERN UNITED STATES IS FORECAST TO PERSIST THROUGH MID TO LATE WEEK. WAVES OF ENERGY DROPPING SOUTH INTO THE BASE OF THIS TROUGH WILL KEEP A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST. TIMING AND LOCATION OF THE BEST CHANCES WILL BE TRICKY AS THE MODELS HAVE A TOUGH TIME RESOLVING THE INDIVIDUAL PERTURBATIONS FARTHER OUT WITH TIME. HOWEVER...THE BEST CHANCES SHOULD EXIST OVER OUR NORTHERN AND EASTERN COUNTIES IN CLOSER PROXIMITY TO THE UPPER-LEVEL TROUGH. IN ADDITION...MORE COVERAGE SHOULD OCCUR DURING THE AFTERNOON AND EVENING HOURS COINCIDENT WITH PEAK DAYTIME HEATING. A LESS AMPLIFIED PATTERN IS EXPECTED TO DEVELOP BY THE END OF THE WORK WEEK. THE LATEST OPERATIONAL GFS RUNS HAVE COME ON BOARD WITH SHIFTING THE TROUGH AXIS EAST OF THE FORECAST AREA BY FRIDAY. THIS IS SIMILAR TO THE DGEX...BUT STILL NOT AS PROGRESSIVE AS THE ECMWF AND TO A LESSER EXTEND THE CANADIAN GLOBAL. WHILE CONFIDENCE REGARDING THE OVERALL PATTERN EVOLUTION HAS IMPROVED...TIMING OF INDIVIDUAL PRECIPITATION CHANCES IS STILL AN EXERCISE IN FRUSTRATION. FOR COLLABORATION AND CONTINUITY SAKE...WE WILL MAINTAIN SMALL CHANCES WEDNESDAY NIGHT AND THURSDAY. AVAILABLE MODEL GUIDANCE SUGGESTS A DRIER PERIOD FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT...SO WE MAINTAINED DRY CONDITIONS THURSDAY NIGHT... AND DROPPED POPS FROM THE FRIDAY AND FRIDAY NIGHT PERIODS. OVER THE WEEKEND...BOTH THE GFS AND DGEX INDICATE THE APPROACH OF MORE NORTHERN STREAM ENERGY WHICH MAY HELP TO PUSH A SURFACE FRONTAL BOUNDARY TOWARD OR INTO THE REGION. AS A RESULT...WE WILL ADD A 20 POP FROM SATURDAY THROUGH MONDAY. TEMPERATURES THROUGH THE PERIOD WILL MODERATE FROM BELOW NORMAL OVER THE NEXT FEW DAYS TO SLIGHTLY ABOVE SEASONAL NORMS BY NEXT WEEKEND. THIS IS ALREADY REFLECTED IN THE GOING FORECAST...WHICH COMPARES FAVORABLY WITH RECENT MOS GUIDANCE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RJP
Hazardous weather outlook, Jun 26, 3:25 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 325 PM CDT MON JUN 26 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-272030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 325 PM CDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS STILL A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING OVER SOUTHWEST INDIANA...SOUTHERN ILLINOIS...AND WESTERN KENTUCKY. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL AND A FEW STRONG WIND GUSTS. THE STORMS SHOULD DIMINISH CONSIDERABLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AT LEAST A SMALL CHANCE OF THUNDERSTORMS EXISTS ALMOST DAILY THROUGH THURSDAY...THEN AGAIN SATURDAY AND SUNDAY. STORMS WILL BE MOST NUMEROUS DURING THE HEAT OF THE DAY...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST FORECASTS AND UPDATES IN CASE THEIR ACTIVATION IS REQUESTED THROUGH THIS EVENING. RJP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:38 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 37 min |
| Jun 26, 5:42 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 63 min |
| Jun 26, 6:03 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 27 min |
| Jun 26, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 49 min |
| Jun 26, 6:42 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.